Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 7, 2021, 5:36 PM EDT for Glades County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Sep 7, 2021, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
County Glades County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404
WWUS82 KMFL 072136
SPSMFL
Special Weather Statement
National Weather Service Miami FL
536 PM EDT Tue Sep 7 2021
FLZ063-066-072200-
Hendry FL-Glades FL-
536 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northeastern Hendry
and south central Glades Counties through 600 PM EDT...
At 536 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Moore Haven to near Montura. Movement was
northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, South Bay, Moore Haven, Montura, Harlem and
Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2700 8107 2695 8100 2689 8100 2688 8091
2679 8082 2680 8081 2675 8074 2670 8072
2669 8075 2670 8078 2670 8082 2676 8084
2673 8085 2675 8089 2663 8088 2661 8089
2659 8108 2676 8117
TIME...MOT...LOC 2136Z 229DEG 7KT 2676 8108 2666 8100
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:37 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 7, 2:37 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Miami FL 237 PM EDT Tue Sep 7 2021 .SHORT TERM (Through Wednesday)... Weak southerly steering flow will allow the seabreezes to propagate inland today - colliding across the interior and spreading east and west along resultant boundaries. While this morning's sounding actually shows below average PWAT, mid-level moisture advection is expected to add more moisture into the column later today. With the influx of moisture and the departure of a weak upper low, lapse rates will become a bit more unfavorable and mid-level temps will warm a bit. Thus, scattered or widespread severe thunderstorm development is not anticipated. However, the WMSI forecasts still depict at least a potential for an isolated wet microburst. The main concern with convection today will be the erratic and slow storm motion, and the subsequent heavy rain potential associated with this slow motion and moistening column. Most locations that are impacted with a decent storm should pick up around an inch of rain, with isolated locations capable of accumulating 2-4 inches in a relatively short period of time. While most of these storms should remain confined to the rural interior sections of south Florida, it will be too close to the urban corridor to rule out one or two of the significant rain producers resulting in nuisance, or possibly even localized flash, flooding. Showers and storms should come to an end by midnight, with lows forecast to fall into the lower 70s across the interior and the mid to upper 70s closer to the coasts. Steering flow may be slightly higher tomorrow and more westerly around the edge of a smaller ridge over the Bahamas. This could result in more of a focus along the east coast rather than the interior, though this is dependent upon how quickly the winds veer. Regardless, threat and impacts appear to be similar tomorrow as they are today. Expect highs to climb into the lower 90s with heat indices near 100 degrees. .LONG TERM... Wednesday Night through Friday: Mean troughing will prevail across the northern Gulf of Mexico and Southeast States as a mid-level anticyclone centers over the Bahamas. A tropical disturbance now over the Gulf of Mexico should move along the northern periphery of the mid-upper ridge while progressing towards the Florida Panhandle. The National Hurricane Center suggests a 30 percent probability of tropical development from this disturbance over the next 5 days. Based on the current forecast situation it appears most of the impacts from this system should remain north of our area. Otherwise a light synoptic wind regime should prevail locally with daily seabreeze-driven showers and storms most prominent during the afternoon to early evening hours. This pattern suggests the greatest coverage should be over inland areas and particularly over the Lake Okeechobee region, although outflows could bring convection into the coastal areas from time to time as well. Temperatures should remain seasonal. Friday through Tuesday: High pressure at the surface and aloft should strengthen this weekend resulting in a stronger east to southeast wind regime. Once again the sea breezes should be the primary drivers, with interior and western portions of the area more favored for the better storm coverage. Forecast confidence decreases somewhat by early next week as some of the guidance suggests a notable uptick in moisture and shower/storm coverage during this time. For now maintained a blend of models approach, but PoPs and QPF may need some upward adjustment if this trend holds. Stay tuned. && .AVIATION(18Z TAFS)... VFR will prevail outside of storms through the TAF at all terminals. Storms have begun to initiate along the seabreezes down the east and west coasts. Storms are still forecast to move gradually inland and congeal across the interior, before spreading back out east and west along outflow later this afternoon and evening. Showers and storms should come to an end by midnight across south Florida. && .MARINE... Relatively light winds and low seas are forecast through the end of the week. Swell from Larry should remain mostly north of waters adjacent to Palm Beach county. Showers and storms are more likely to favor our Gulf waters in the morning as the westerly flow regime opposes the land breeze. && .PRELIMINARY POINT TEMPS/POPS... Miami 77 90 78 92 / 20 40 20 30 West Kendall 76 90 76 93 / 20 50 20 30 Opa-Locka 76 90 77 93 / 20 40 20 40 Homestead 76 89 76 91 / 20 30 20 30 Fort Lauderdale 77 89 78 91 / 20 40 20 40 N Ft Lauderdale 76 89 78 92 / 20 40 20 40 Pembroke Pines 76 90 76 92 / 20 40 20 40 West Palm Beach 75 90 75 93 / 20 40 20 40 Boca Raton 76 89 77 92 / 20 30 20 40 Naples 76 89 78 90 / 30 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine...Harrigan Wednesday Night through Tuesday...SPM Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 7, 3:52 PM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 352 PM EDT Tue Sep 7 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 081400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 352 PM EDT Tue Sep 7 2021 ...Showers & Storms May Produce Localized Flooding... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered showers and thunderstorms this afternoon and evening. Main hazards will be lightning, localized flooding, and gusty winds. Flooding: Localized flooding from repeated rounds of showers and storms will be possible, mainly over the Atlantic metro areas through this evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered showers and thunderstorms will continue through the rest of the forecast period with locally gusty winds, frequent lightning, and heavy rainfall leading to possible localized flooding. Elevated risk of rip currents from mid to late week along the Palm Beaches. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however, individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Sep 7, 2:45 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Miami FL
245 PM EDT Tue Sep 7 2021
FLZ067-068-168-071915-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
245 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 315 PM EDT...
At 244 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near The
Acreage, or near Palm Beach Gardens. This storm was nearly
stationary.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach,
Greenacres, Royal Palm Beach, Palm Springs, Haverhill, Schall Circle,
Royal Palm Estates, Lake Belvedere Estates, Golden Lakes, North
County Airport, Loxahatchee Groves, Gun Club Estates, The Acreage,
Palm Beach International Airport, Lakeside Green, Plantation Mobile
Home Park and Stacey Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2686 8030 2688 8010 2663 8010 2663 8031
TIME...MOT...LOC 1844Z 003DEG 4KT 2680 8020
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HadiSpecial weather statement, Sep 7, 3:13 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Miami FL
313 PM EDT Tue Sep 7 2021
FLZ067-068-071945-
Inland Palm Beach County FL-Metro Palm Beach County FL-
313 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 345 PM EDT...
At 312 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Royal
Palm Beach, or near West Palm Beach. This storm was nearly
stationary.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Riviera
Beach, Greenacres, Royal Palm Beach, Palm Springs, Atlantis,
Haverhill, Village Of Golf, Golden Lakes, Loxahatchee Groves, Gun
Club Estates, Schall Circle, Royal Palm Estates, Lake Belvedere
Estates, Kings Point, Dunes Road and The Acreage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2678 8030 2678 8010 2644 8010 2644 8032
TIME...MOT...LOC 1912Z 353DEG 4KT 2672 8021
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HadiSpecial weather statement, Sep 7, 3:45 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Miami FL
345 PM EDT Tue Sep 7 2021
FLZ067-068-168-072015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
345 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Palm
Beach County through 415 PM EDT...
At 345 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Greenacres, or near Wellington. This storm was nearly stationary.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Lake Worth,
Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm Springs,
Lantana, Atlantis, Cloud Lake, Palm Beach International Airport,
Village Of Golf, Gun Club Estates, Royal Palm Estates, Dunes Road,
Kings Point and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2645 8004 2644 8032 2667 8030 2669 8003
TIME...MOT...LOC 1945Z 232DEG 4KT 2657 8018
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 7, 4:43 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
443 PM EDT Tue Sep 7 2021
FLZ071-072115-
Inland Broward County FL-
443 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of north central
Broward County through 515 PM EDT...
At 443 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles north of Intersection I-75 And U.S. 27,
or 10 miles west of Coral Springs, moving west at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of north central
Broward County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8035 2622 8036 2620 8053 2633 8055
TIME...MOT...LOC 2043Z 095DEG 7KT 2628 8042
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 7, 5:16 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
516 PM EDT Tue Sep 7 2021
FLZ071-072-072145-
Inland Broward County FL-Metro Broward County FL-
516 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of central Broward
County through 545 PM EDT...
At 515 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a landspout over East Toll
Gate On Alligator Alley, or 11 miles west of Sunrise, moving
southeast at 10 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Weston, Mile Marker 30 On Alligator Alley, East Toll Gate On
Alligator Alley and Intersection I-75 And U.S. 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2604 8055 2622 8056 2622 8041 2603 8043
TIME...MOT...LOC 2115Z 306DEG 7KT 2615 8049
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiSpecial weather statement, Sep 7, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
536 PM EDT Tue Sep 7 2021
FLZ063-066-072200-
Hendry FL-Glades FL-
536 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of northeastern Hendry
and south central Glades Counties through 600 PM EDT...
At 536 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Moore Haven to near Montura. Movement was
northeast at 10 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Belle Glade, Clewiston, South Bay, Moore Haven, Montura, Harlem and
Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2700 8107 2695 8100 2689 8100 2688 8091
2679 8082 2680 8081 2675 8074 2670 8072
2669 8075 2670 8078 2670 8082 2676 8084
2673 8085 2675 8089 2663 8088 2661 8089
2659 8108 2676 8117
TIME...MOT...LOC 2136Z 229DEG 7KT 2676 8108 2666 8100
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:08 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Sep 6, 8:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Sep 6, 8:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
| Sep 6, 8:55 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Sep 7, 2:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Sep 7, 3:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Sep 7, 3:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Sep 7, 3:54 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 111 min |
| Sep 7, 4:43 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Sep 7, 5:16 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.